MAUDE Adverse Event Report: ENDOCARE INC. MICROTHERMX MICROWAVE ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM AND ACCESSORIES

ENDOCARE INC. MICROTHERMX MICROWAVE ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM AND ACCESSORIES
Model Number SWST-1420
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiopulmonary Arrest (1765)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following resolution of the cardiac event, by the anesthesia md and crna, the patient was stabilized and the procedure continued as normal.The disposable device was discarded by the user and is not available for evaluation.Investigation into the relationship between the procedure and the cardiac event is currently in progress.Device history record review is also in progress.The results of the investigation and device history record review will be sent via a follow up report.
 
Event or Problem Description
(b)(6) clinical education specialist reported that upon arrival at the hospital, mtx generator was safety checked by biomed.Patient was placed on ct scanner and anesthesia was administered.Initial ct scans were obtained and mtx probe was placed.45 seconds into the burn, patient went into asystole.Crna and anesthesia md assessed, gave appropriate meds and stabilized the patient.Procedure continued as normal.
 
Additional Manufacturer Narrative
Information received from the hospital states "regarding intra-procedural bradycardic event during microwave ablation of hepatic lesion.There is no evidence to support that bradycardia is/was related to thermal ablation produced by microwave probe.Patient was discharged home without incident and a consult was placed for outpatient cardiology follow-up." device history record review did not show any issues with the antenna or the generator.Both met all specifications at the time of their release.

Brand Name
MICROTHERMX MICROWAVE ABLATION SYSTEM
Common Device Name
MICROWAVE ABLATION SYSTEM AND ACCESSORIES
Manufacturer (Section D)
ENDOCARE INC.
9825 spectrum dr.
building 2
austin TX 78717
MDR Report Key9191488
Report Number3008262715-2019-00242
Device Sequence Number13529412
Product Code NEY
UDI-Device Identifier00810563020540
UDI-Public810563020540
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model NumberSWST-1420
Device Lot NumberY083
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR